MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70920-71
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418); Diaphoresis (2452)
Date of Event 04/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported meter (b)(4) has been returned and investigated with returned test strips 1144536.Visual inspection has been performed and no issues were observed.Meter powered on with button depression and strip insertion.All results were within range specification and no errors were observed during control solution testing.No malfunction or product deficiency was identified.The complaint is not confirmed.An extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification.The dhrs (device history review) for the freestyle strips were reviewed and the dhrs showed the freestyle strips passed all tests prior to release.The dhrs (device history review) for the freestyle freedom lite meter were reviewed and the dhrs showed the freestyle freedom lite meter passed all tests prior to release.Retain testing was performed for freestyle strips and all units performed in specification and passed.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer's wife reported that her husband received a reading of 179 mg/dl at 6:35 p.M.On his adc blood glucose meter and was treated with 65 units of insulin at 7 p.M.Before dinner.After dinner, customer fell asleep, was unresponsive and experienced symptoms described as "jaw locked, eyes half open, clammy skin" and a loss of consciousness and a reading of 65 mg/dl was obtained at 7:20 p.M.On an unspecified meter.Paramedics was called and a reading of 23 mg/dl was obtained on the hcp meter and he was treated with a glucose shot via iv.After 5 minutes, customer woke up and was able to eat peanut butter, jelly sandwich and a reading of 180 mg/dl on an unspecified meter.There was no report of death or permanent injury associated with this event.

Brand Name
FREESTYLE FREEDOM LITE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key11745798
Report Number2954323-2021-67884
Device Sequence Number14509604
Product Code NBW
UDI-Device Identifier00699073710260
UDI-Public00699073710260
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2023
Device Model Number70920-71
Device Catalogue Number71026
Device Lot Number1144536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2021
Initial Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight86